MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #2 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-209
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544)
Date of Event 03/30/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The following devices were also listed in this report: cat# 5550-g-298; triathlon symmetric x3 patella; lot# 0r49.Cat# 5510f302; triathlon cr fem comp #3 r-cem lim; lot# st7jk.Cat# 5520b200; triathlon prim cem fxd bplt #2; lot# syj7r.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
Medical review identified , additional events: at two months postoperative the patient's range of motion was only -5 to 40¿.A manipulation was carried out on (b)(6) 2011 and the surgeon states he was able to get full extension with flexion to approximately 125¿.
 
Additional Manufacturer Narrative
Reported event: an event regarding rom involving a triathlon insert was reported.The event was confirmed via medical review.Method & results: -device evaluation and results: not performed as product remained implanted.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: patient underwent primary right total knee arthroplasty in 2011.Her knee was extremely stiff and a manipulation was carried out.The knee failed due to patellar subluxation/maltracking/instability with arthrofibrosis.The patient did not do well and had to undergo a second revision.Extreme malposition of the tibia was noted as well as of the femur.The revision was carried out with a totally stabilized implant.I can confirm that the event occurred since i was able to review the operation reports and i reviewed pre op and post op x-rays.Regarding the possible root cause of this event, i see no abnormality with the implant itself.The procedure failed due to technical issues such as soft tissue balancing and surgical technique.Operative technique, soft tissue balancing, and cementing technique are key in the longevity of a total knee replacement.Components must be adequately checked for proper position, alignment and rotation and ligament balancing must be carried out and the patella must track well without any external pressure.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been 2 other similar events for the reported lot that relate to rom for the same device/patient, therefore no further trending is required for this commonality.Conclusion: a review of the provided medical records by a clinical consultant stated the following comment: patient underwent primary right total knee arthroplasty in 2011.Her knee was extremely stiff and a manipulation was carried out.The knee failed due to patellar subluxation/maltracking/instability with arthrofibrosis.The patient did not do well and had to undergo a second revision.Extreme malposition of the tibia was noted as well as of the femur.The revision was carried out with a totally stabilized implant.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Medical review identified , additional events: at two months postoperative the patient's range of motion was only -5 to 40°.A manipulation was carried out on (b)(6) 2011 and the surgeon states he was able to get full extension with flexion to approximately 125°.

Brand Name
X3 TRIATHLON CS INSERT #2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12300270
Report Number0002249697-2021-01346
Device Sequence Number17136499
Product Code MBH
UDI-Device Identifier07613327045659
UDI-Public07613327045659
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Model Number5531-G-209
Device Catalogue Number5531G209
Device Lot NumberLBD508
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer08/13/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR